Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 4, 2016, 2:44 PM CDT for Bottineau County, Rolette County, North Dakota. It was in force for 61 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 4, 2016, 3:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bottineau County, ND, Rolette County, ND
The radar
The Minot AFB radar (KMBX), 64 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:06 PM CDT | HAIL 1.25 | 12 E Willow City, ND | HALF DOLLAR SIZE HAIL FOR ROUGHLY 5 TO 10 MINUTES. |
| Jul 4, 3:06 PM CDT | HAIL 1.25 | 8 Se Overly, ND | HALF DOLLAR SIZE HAIL FOR ROUGHLY 5 TO 10 MINUTES. |
| Jul 4, 3:06 PM CDT | HAIL 2.5 | 12 E Willow City, ND | VERY FEW TENNIS BALL SIZE HAIL STONES FOR ROUGHLY 5 TO 10 MINUTES. STRONG WINDS AND VERY HEAVY RAINFALL. |
| Jul 4, 3:06 PM CDT | HAIL 2.5 | 8 Se Overly, ND | VERY FEW TENNIS BALL SIZE HAIL STONES FOR ROUGHLY 5 TO 10 MINUTES. STRONG WINDS AND VERY HEAVY RAINFALL. |
| Jul 4, 3:12 PM CDT | HAIL 1.75 | 5 Se Overly, ND | GOLF BALL SIZE HAIL REPORTED 5 MILES SE OF OVERLY. HAIL LASTED ROUGHLY 5 TO 10 MINUTES |
| Jul 4, 3:12 PM CDT | HAIL 1.75 | 5 Se Overly, ND | GOLF BALL SIZE HAIL REPORTED 5 MILES SE OF OVERLY. HAIL LASTED ROUGHLY 5 TO 10 MINUTES. |
| Jul 4, 3:20 PM CDT | HAIL 2.75 | 6 Se Overly, ND | HAIL COMBINED WITH HIGH WINDS, NO ESTIMATE ON SPEED, CAUSED EXTENSIVE DAMAGE TO A RESIDENTS HOUSE, VEHICLES AND OUT BUILDINGS. PASSED ON VIA EMERGENCY MANAGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
331
WUUS53 KBIS 041944
SVRBIS
NDC009-079-042045-
/O.NEW.KBIS.SV.W.0095.160704T1944Z-160704T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 345 PM CDT
* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BOTTINEAU...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
DUNSEITH AROUND 315 PM CDT.
ROLETTE AROUND 335 PM CDT.
BELCOURT AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHELL
VALLEY...OMEMEE...THORNE...OVERLY...GARDENA...NANSON AND MYLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4855 9958 4859 10041 4863 10041 4863 10054
4884 10056 4894 9964
TIME...MOT...LOC 1944Z 264DEG 28KT 4872 10044
HAIL...1.00IN
WIND...60MPH
$$
HARGROVE4 follow-up statements
472
WWUS53 KBIS 042000
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT MON JUL 4 2016
NDC009-079-042045-
/O.CON.KBIS.SV.W.0095.000000T0000Z-160704T2045Z/
ROLETTE ND-BOTTINEAU ND-
300 PM CDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN ROLETTE AND SOUTHEASTERN BOTTINEAU COUNTIES...
AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
WILLOW CITY...OR 10 MILES SOUTHEAST OF BOTTINEAU...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DUNSEITH AROUND 315 PM CDT.
ROLETTE AROUND 335 PM CDT.
BELCOURT AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHELL
VALLEY...NANSON...OMEMEE...MYLO...THORNE AND OVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4859 10039 4863 10041 4863 10048 4883 10041
4887 9963 4855 9958
TIME...MOT...LOC 1959Z 264DEG 28KT 4873 10026
HAIL...1.00IN
WIND...60MPH
$$
HARGROVE233
WWUS53 KBIS 042006
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
306 PM CDT MON JUL 4 2016
NDC009-079-042045-
/O.CON.KBIS.SV.W.0095.000000T0000Z-160704T2045Z/
ROLETTE ND-BOTTINEAU ND-
306 PM CDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN ROLETTE AND EAST CENTRAL BOTTINEAU COUNTIES...
AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF DUNSEITH...OR 13 MILES SOUTHEAST OF BOTTINEAU...MOVING EAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DUNSEITH AROUND 315 PM CDT.
ROLETTE AROUND 335 PM CDT.
BELCOURT AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHELL
VALLEY...NANSON...MYLO...THORNE AND OVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4858 10017 4860 10019 4863 10027 4878 10023
4887 9963 4855 9958
TIME...MOT...LOC 2005Z 264DEG 28KT 4874 10018
HAIL...1.75IN
WIND...60MPH
$$
HARGROVE757
WWUS53 KBIS 042020
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT MON JUL 4 2016
NDC009-042028-
/O.CAN.KBIS.SV.W.0095.000000T0000Z-160704T2045Z/
BOTTINEAU ND-
320 PM CDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOTTINEAU COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NORTH DAKOTA.
LAT...LON 4857 10005 4861 10008 4867 10014 4881 10005
4887 9963 4855 9958
TIME...MOT...LOC 2018Z 264DEG 28KT 4875 10002
$$
NDC079-042045-
/O.CON.KBIS.SV.W.0095.000000T0000Z-160704T2045Z/
ROLETTE ND-
320 PM CDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN ROLETTE COUNTY...
AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNSEITH...OR
19 MILES WEST OF ROLLA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 310 PM CDT...TRAINED WEATHER
SPOTTERS REPORTED HALF DOLLAR SIZE HAIL.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ROLETTE AROUND 330 PM CDT.
BELCOURT AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHELL
VALLEY...NANSON...MYLO AND THORNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4857 10005 4861 10008 4867 10014 4881 10005
4887 9963 4855 9958
TIME...MOT...LOC 2018Z 264DEG 28KT 4875 10002
HAIL...1.25IN
WIND...60MPH
$$
HARGROVE800
WWUS53 KBIS 042046
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
346 PM CDT MON JUL 4 2016
NDC079-042055-
/O.EXP.KBIS.SV.W.0095.000000T0000Z-160704T2045Z/
ROLETTE ND-
346 PM CDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROLETTE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NORTH DAKOTA.
LAT...LON 4857 10005 4861 10008 4867 10014 4881 10005
4887 9963 4855 9958
TIME...MOT...LOC 2045Z 264DEG 28KT 4875 10002
$$
HARGROVEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:21 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 4, 2:21 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 221 PM CDT MON JUL 4 2016 .SHORT TERM...(This afternoon through Tuesday) Issued at 221 PM CDT Mon Jul 4 2016 The possibility of strong to severe storms over central ND this afternoon and early evening is the focus of this forecast. First of all, we want to stress that we believe dry weather will prevail across most of the area during the heart of the evening hours, including at dusk, regardless of when and where any storms occur this afternoon. That is supported by all of the convection- allowing model guidance available as of early afternoon, with the only nuance being that recent HRRR simulations suggest showers and thunderstorms may propagate out of southeast MT and northeast WY and across southwest ND during the 02 to 05 UTC time frame. Otherwise, as of early afternoon, surface dewpoints in the 60s F and temperatures around 90 F across central ND are contributing to MLCAPE from 1500 to 2500 J/kg. Convective inhibition is now being minimized, as supported by both forecast soundings and the modified observed 12 UTC Bismarck sounding. Forcing aloft remains weak, but isolated to scattered storms will likely develop out of thermals forced by diabatic heating and aided by what weak low- level confluence does exist (mainly tied to a weak cold front that's nearing Minot and Bismarck at 19 UTC, and which will be continuing to move eastward through the afternoon). The magnitude of MLCAPE and 0-6-km bulk wind shear near 30 kt is sufficient for a few strong to severe storms over central ND. Anvil-level flow is considerable and thus effective-layer shear (taken over a layer deeper than 6 km AGL) is forecast to exceed 50 kt. Thus, updrafts which are able to ingest pockets of greater instability and thus reach a greater altitude will have the highest risk of being sustained and producing severe-level hail or winds this afternoon. Directional shear is lacking though and may tend to regulate storm mode to a mix of multi-cells and transient supercells. Additional, weak shortwave troughs in southwest flow aloft will then deliver more chances of showers and storms after midnight and into the day Tuesday. However, western and central ND will end up north of a frontal zone as a surface low propagates across SD on its way into MN Tuesday. That in turn will likely limit the amount of surface-based destabilization that's possible in our area, and that will temper the risk of strong or severe storms overnight and on Tuesday. Note that Tuesday will also be cooler in this scenario with highs mainly from the mid 70s to lower 80s F. .LONG TERM...(Tuesday night through Monday) Issued at 221 PM CDT Mon Jul 4 2016 An active weather pattern is expected through Thursday night with multiple opportunities for precipitation, but it appears that the risk of strong convection will mainly stay south of the area. On the large scale, global model guidance is in broad agreement in calling for the 500 MB low spinning near Prince George, British Columbia, this Monday afternoon to sink south, then turn eastward with a passage through the northern Plains Wednesday night into Thursday. This will keep broad southwest flow in place across the area with embedded perturbations generating showers and storms at times, with the highest probability of widespread precipitation likely to accompany the greater dynamic forcing (height falls and QG-forcing aloft) immediately ahead of the main 500 MB low during the Wednesday night and Thursday time frame. Recent GFS and ECMWF deterministic and ensemble solutions have suggested uncertainty with regard to the exact timing of that wave, and exactly how far south it may dig. That being said, the 00 UTC GFS ensemble-based plume visualizations suggest high confidence in at least one-half inch of QPF in that Wednesday night and/or Thursday period over a rather large part of western and central ND. The GFS ensemble mean calls for around an inch of moisture at Bismarck then. Convective influences on the eventual precipitation pattern mean it is still unreasonable at this time range to guarantee any specific amounts of rainfall, but suffice to say that period warrants relatively- higher PoPs. For the most part, guidance suggests a quasi-stationary front is going to remain across SD and MN Tuesday night through Friday. Western and central ND will thus remain in the cooler and drier surface air mass north of the front, which in turn will tend to suppress the risk of strong or severe thunderstorms. The 09 UTC SREF supports that notion as the calibrated severe thunderstorm probability values generated using that ensemble system at SPC are less than 5 percent across western and central ND in that Tuesday night through Thursday night period. Forecast soundings do offer enough MUCAPE to support a modest risk of a strong or marginally-severe storm at times though. Thereafter, it appears the flow will amplify once again by this weekend with good model-to-model agreement that a new and larger 500 MB low will settle into the Pacific northwest. Initially this may offer a period of drier weather centered on Friday when the heights rise downstream of the low, but as flow aloft once more becomes more meridional Saturday through Monday the probability of convection will increase again. Finally, in the temperature department, highs will mainly be in the 70s through Friday per the multi-model consensus. The warm air advection resulting from the more amplified longwave pattern next weekend will likely yield a warming trend then, with highs very possibly going deeply into the 80s F Saturday and Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 221 PM CDT Mon Jul 4 2016 A vcts will be mentioned at KBIS/KMOT/KJMS Monday afternoon with the greatest threat at KJMS between 22z Monday and 00z Tuesday. Will await until thunderstorms develop before deciding whether or not to mention a predominant or a tempo group, especially at KJMS. Otherwise a VCSH has been mentioned at KDIK until 20Z Monday. Another round of showers forecast after 06z Tuesday at KDIK then moving into KBIS by 12z Tuesday. VFR cigs and vsbys expected; the exception would be KJMS which has the greatest risk for a thunderstorm to directly impact the terminal. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...CJS LONG TERM...CJS AVIATION...KS
Hazardous weather outlook, Jul 4, 12:54 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1254 PM CDT MON JUL 4 2016 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-051800- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1254 PM CDT MON JUL 4 2016 /1154 AM MDT MON JUL 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND SOME MAY BE STRONG TO SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THE MAIN RISK BETWEEN 2 PM AND 7 PM CDT. THERE IS THEN A CHANCE OF LATE NIGHT THUNDERSTORMS IN SOUTHERN NORTH DAKOTA TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. A WEAK FRONT MAY PROVIDE THE NECESSARY LIFTING FOR THUNDERSTORMS TO FORM ONCE TEMPERATURES REACH 90 DEGREES. WIND SHEAR IS NOT THAT STRONG...BUT IS SUFFICIENT FOR A FEW STRONG TO SEVERE STORMS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-051800- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1254 PM CDT MON JUL 4 2016 /1154 AM MDT MON JUL 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF LATE NIGHT THUNDERSTORMS FOR SOUTHERN AND WESTERN NORTH DAKOTA TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CJS
In the hours before
Special weather statement, Jul 4, 9:10 AM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
910 AM CDT MON JUL 4 2016
NDZ003-004-011-012-041515-
MCHENRY ND-WARD ND-RENVILLE ND-BOTTINEAU ND-
910 AM CDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
RENVILLE...NORTHERN MCHENRY...EAST CENTRAL WARD AND SOUTHERN
BOTTINEAU COUNTIES UNTIL 1015 AM CDT...
AT 910 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTH OF NEWBURG TO 5 MILES NORTHEAST
OF GLENBURN TO MINOT AIR FORCE BASE. MOVEMENT WAS EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MINOT AIR FORCE BASE...TOWNER...GLENBURN...LANSFORD...GRANVILLE...
WILLOW CITY...UPHAM...NEWBURG...DEERING...MAXBASS...DENBIGH...
RUSSELL...KRAMER...GARDENA...OVERLY...BANTRY...OMEMEE...
ECKMAN AND WOLSETH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4876 10018 4872 10018 4872 10015 4855 10014
4854 10028 4839 10027 4814 10059 4840 10140
4853 10151 4884 10104
TIME...MOT...LOC 1410Z 283DEG 29KT 4878 10090 4858 10116 4841 10137
HARGROVESpecial weather statement, Jul 4, 2:04 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 204 PM CDT MON JUL 4 2016 NDZ004-041930- BOTTINEAU ND- 204 PM CDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BOTTINEAU COUNTY UNTIL 230 PM CDT... AT 204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ANTLER...OR 15 MILES NORTHEAST OF MOHALL...MOVING EAST AT 30 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTHOPE...ANTLER...LANDA AND ROTH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4882 10132 4897 10131 4899 10073 4869 10078 TIME...MOT...LOC 1904Z 273DEG 25KT 4887 10122 HARGROVE
Special weather statement, Jul 4, 2:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CDT MON JUL 4 2016
NDZ004-005-042030-
ROLETTE ND-BOTTINEAU ND-
241 PM CDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROLETTE AND
SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 330 PM CDT...
AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF BOTTINEAU...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOTTINEAU...DUNSEITH...WILLOW CITY...GARDENA...OVERLY AND OMEMEE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4857 10001 4860 10041 4863 10041 4863 10061
4883 10068 4888 10002
TIME...MOT...LOC 1940Z 264DEG 18KT 4872 10051
HARGROVEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 56 min |
| Jul 3, 7:52 PM CDT | Special Weather Statement | BIS | Burleigh, Morton, Oliver | 38 min |
| Jul 3, 8:12 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 33 min |
| Jul 3, 8:27 PM CDT | Special Weather Statement | BIS | Burleigh, Kidder, Morton | 63 min |
| Jul 3, 8:48 PM CDT | Special Weather Statement | BIS | Renville | 27 min |
| Jul 3, 9:29 PM CDT | Special Weather Statement | BIS | Kidder, Logan | 61 min |
| Jul 3, 10:36 PM CDT | Special Weather Statement | BIS | Foster, LaMoure, Stutsman | 54 min |
| Jul 4, 8:00 AM CDT | Special Weather Statement | BIS | Renville | 30 min |
| Jul 4, 8:25 AM CDT | Special Weather Statement | BIS | Renville | 35 min |
| Jul 4, 9:10 AM CDT | Special Weather Statement | BIS | Bottineau, McHenry | 65 min |
| Jul 4, 2:04 PM CDT | Special Weather Statement | BIS | Bottineau | 26 min |
| Jul 4, 2:41 PM CDT | Special Weather Statement | BIS | Bottineau | 49 min |
| Jul 4, 2:49 PM CDT | Special Weather Statement | BIS | Pierce | 41 min |
| Jul 4, 2:53 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 67 min |
| Jul 4, 3:09 PM CDT | Special Weather Statement | BIS | Emmons | 36 min |
| Jul 4, 3:29 PM CDT | Special Weather Statement | BIS | Logan | 16 min |
| Jul 4, 3:51 PM CDT | Special Weather Statement | BIS | Logan | 24 min |
| Jul 4, 4:01 PM CDT | Special Weather Statement | BIS | Logan | 29 min |
| Jul 4, 4:16 PM CDT | Special Weather Statement | BIS | Logan | 29 min |
| Jul 4, 4:21 PM CDT | Special Weather Statement | BIS | Logan | 24 min |
| Jul 4, 4:50 PM CDT | Special Weather Statement | BIS | LaMoure | 25 min |
| Jul 4, 4:55 PM CDT | Special Weather Statement | BIS | McIntosh | 20 min |
| Jul 4, 5:23 PM CDT | Special Weather Statement | BIS | Dickey | 22 min |
| Jul 4, 5:33 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 42 min |
| Jul 4, 5:49 PM CDT | Special Weather Statement | BIS | Foster | 41 min |
| Jul 4, 5:57 PM CDT | Special Weather Statement | BIS | Stutsman | 18 min |
| Jul 4, 6:00 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 45 min |
| Jul 4, 6:11 PM CDT | Special Weather Statement | BIS | Stutsman | 19 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.